Alert archive / Arkansas / Flash Flood Warnings in 1993
Flash Flood Warning 41, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 30, 1993, 3:54 PM CDT for Benton County, Arkansas. It was in force for 119 min.
The area
The counties it named.
The facts
- Issued
- May 30, 1993, 3:54 PM CDT (20:54 UTC)
- Expired
- May 30, 1993, 5:53 PM CDT
- In force
- 119 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Benton County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 8.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 302055 FFWFSM ARC007-302300- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 354 PM CDT SUN MAY 30 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST ARKANSAS ...WESTERN BENTON COUNTY ...WEATHER SERVICE RADAR INDICATED 21/2 TO 3 INCHES OF RAINFALL IN WESTERN BENTON COUNTY DURING THE PAST HOUR AND A HALF. ARKANSAS STATE POLICE REPORTED INTERSECTION OF HIGHWAYS 12 AND 43 BETWEEN SILOAM SPRINGS AND GENTRY HAD 6 INCHES OF WATER COVERING THE ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:55 PM CDT, 59 minutes earlier.
Area forecast discussion, May 30, 2:55 PM CDT, 59 minutes before
FPUS3 KTUL 301953 AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 255 PM CDT SUN MAY 30 1993 NO TIME FOR A DISC. ..11.. .OK...NONE.
In the hours before
Special weather statement, May 30, 1:21 PM CDT, 2 hours 33 minutes before
EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT SUN MAY 30 1993 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR MOST OF EASTERN OKLAHOMA. THE MOIST AIR MASS CONTINUES OVER EASTERN OKLAHOMA EARLY THIS AFTERNOON. A WEAK COLD FRONT THAT IS ALSO THE LEADING EDGE OF DRIER AIR IS MOVING INTO CENTRAL OKLAHOMA. THIS FRONT WILL BE MOVING INTO THE NORTHERN PART OF EASTERN OKLAHOMA LATE THIS AFTERNOON AND ON ACROSS SOUTHEASTERN OKLAHOMA TONIGHT. WITH THE AID OF AFTERNOON HEATING...SHOWER AND THUNDERSTORMS WILL LIKELY DEVELOP IN ADVANCE OF THE COLD FRONT AS IT MOVE ACROSS EASTERN OKLAHOMA. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE. CONSIDERABLE CLOUDINESS REMAINS OVER NORTHEASTERN OKLAHOMA EARLY THIS AFTERNOON. THIS WILL GIVE A LESSER CHANCE OF SEVERE THUNDERSTORMS FOR THE NORTHEAST CORNER OF OKLAHOMA. IN THE SOUTHEAST PART OF OKLAHOMA WHERE SUNSHINE WILL BE MORE ABUNDANT...THUNDERSTORMS WILL BE MORE NUMEROUS AND MORE LIKELY TO BECOME SEVERE. DUE TO WEAK WINDS ALOFT...THE THUNDERSTORMS WILL BE SLOW MOVING GIVING A POSSIBILITY OF LOCALLY HEAVY RAINFALL. PERSONS ENGAGING IN OUTDOOR ACTIVITIES THIS MEMORIAL DAY WEEKEND...ESPECIALLY THOSE ON AREA LAKES... SHOULD BE AWARE OF THE POSSIBILITY OF DANGEROUS CLOUD-TO-GROUND LIGHTNING SHOULD A THUNDERSTORM APPROACH OR DEVELOP IN THE AREA. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT...MAINLY ACROSS SOUTHEASTERN OKLAHOMA.
Special weather statement, May 30, 1:30 PM CDT, 2 hours 24 minutes before
EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT SUN MAY 30 1993 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR MOST OF EASTERN OKLAHOMA. THE MOIST AIR MASS CONTINUES OVER EASTERN OKLAHOMA EARLY THIS AFTERNOON. A WEAK COLD FRONT THAT IS ALSO THE LEADING EDGE OF DRIER AIR IS MOVING INTO CENTRAL OKLAHOMA. THIS FRONT WILL BE MOVING INTO THE NORTHERN PART OF EASTERN OKLAHOMA LATE THIS AFTERNOON AND ON ACROSS SOUTHEASTERN OKLAHOMA TONIGHT. WITH THE AID OF AFTERNOON HEATING...SHOWER AND THUNDERSTORMS WILL LIKELY DEVELOP IN ADVANCE OF THE COLD FRONT AS IT MOVE ACROSS EASTERN OKLAHOMA. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE. CONSIDERABLE CLOUDINESS REMAINS OVER NORTHEASTERN OKLAHOMA EARLY THIS AFTERNOON. THIS WILL GIVE A LESSER CHANCE OF SEVERE THUNDERSTORMS FOR THE NORTHEAST CORNER OF OKLAHOMA. IN THE SOUTHEAST PART OF OKLAHOMA WHERE SUNSHINE WILL BE MORE ABUNDANT...THUNDERSTORMS WILL BE MORE NUMEROUS AND MORE LIKELY TO BECOME SEVERE. DUE TO WEAK WINDS ALOFT...THE THUNDERSTORMS WILL BE SLOW MOVING GIVING A POSSIBILITY OF LOCALLY HEAVY RAINFALL. PERSONS ENGAGING IN OUTDOOR ACTIVITIES THIS MEMORIAL DAY WEEKEND...ESPECIALLY THOSE ON AREA LAKES... SHOULD BE AWARE OF THE POSSIBILITY OF DANGEROUS CLOUD-TO-GROUND LIGHTNING SHOULD A THUNDERSTORM APPROACH OR DEVELOP IN THE AREA. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT...MAINLY ACROSS SOUTHEASTERN OKLAHOMA.
Special weather statement, May 30, 2:12 PM CDT, 1 hour 42 minutes before
OKZ029-030-031-032-302015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 212 PM CDT SUN MAY 30 1993 ...THUNDERSTORMS WITH VERY HEAVY RAINS WERE SCATTERED OVER PARTS OF EASTERN OKLAHOMA EARLY THIS AFTERNOON... AT 205 PM...RADAR SHOWED A 15 MILE WIDE BAND OF DEVELOPING THUNDERSTORMS THAT EXTENDED FROM JAY TO TAHLEQUAH. THE STRONGEST THUNDERSTORMS WERE NEAR TAHLEQUAH...NEAR WEST SILOAM SPRINGS AND ABOUT 5 MILES EAST OF JAY. HCONTAIN DANGEROUS LIGHTNING AND POSSIBLY SOME SMALL HAIL. THEY WERE MOVING EAST AT 20 MPH. LISTEN FOR LATER STATEMENT ON THESE STORMS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 30, 2:12 PM CDT, 1 hour 42 minutes before
OKZ029-030-031-032-302015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 212 PM CDT SUN MAY 30 1993 ...THUNDERSTORMS WITH VERY HEAVY RAINS WERE SCATTERED OVER PARTS OF EASTERN OKLAHOMA EARLY THIS AFTERNOON... AT 205 PM...RADAR SHOWED A 15 MILE WIDE BAND OF DEVELOPING THUNDERSTORMS THAT EXTENDED FROM JAY TO TAHLEQUAH. THE STRONGEST THUNDERSTORMS WERE NEAR TAHLEQUAH...NEAR WEST SILOAM SPRINGS AND ABOUT 5 MILES EAST OF JAY. HCONTAIN DANGEROUS LIGHTNING AND POSSIBLY SOME SMALL HAIL. THEY WERE MOVING EAST AT 20 MPH. LISTEN FOR LATER STATEMENT ON THESE STORMS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 30, 3:32 PM CDT, 22 minutes before
OKC001-021-302130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 332 PM CDT SUN MAY 30 1993 ...THE SEVERE THUNDERSTORM WARNINGS FOR ADAIR AND CHEROKEE COUNTIES HAVE EXPIRED AND WILL NOT BE EXTENDED... AT 330PM...RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS OVER CENTRAL ADAIR COUNTY. THESE WERE PRODUCING HEAVY RAINS BUT NO LARGE HAIL HAS BEEN REPORTED. THEY WERE MOVING EAST AT 15 MPH AND WILL MOVE INTO ARKANSAS BY 4PM. OTHER THUNDERSTORMS WITH HEAVY RAIN AND DANGEROUS LIGHTNING WERE SCATTERED EAST OF A LINE FROM PRIOR TO ABOUT 10 MILES SOUTH OF STILWELL. LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 30, 3:32 PM CDT, 22 minutes before
OKC001-021-302130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 332 PM CDT SUN MAY 30 1993 ...THE SEVERE THUNDERSTORM WARNINGS FOR ADAIR AND CHEROKEE COUNTIES HAVE EXPIRED AND WILL NOT BE EXTENDED... AT 330PM...RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS OVER CENTRAL ADAIR COUNTY. THESE WERE PRODUCING HEAVY RAINS BUT NO LARGE HAIL HAS BEEN REPORTED. THEY WERE MOVING EAST AT 15 MPH AND WILL MOVE INTO ARKANSAS BY 4PM. OTHER THUNDERSTORMS WITH HEAVY RAIN AND DANGEROUS LIGHTNING WERE SCATTERED EAST OF A LINE FROM PRIOR TO ABOUT 10 MILES SOUTH OF STILWELL. LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:01 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 59 min |
| May 30, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 15 min |
| May 30, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 59 min |
| May 30, 4:20 PM CDT | Flash Flood Warning | TSA | Madison | 115 min |
| May 30, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 50 min |
| May 30, 5:13 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin | 2 hr |
| May 30, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 68 min |
Nearby
Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.